advertisement
Question
Posted by: WHAT TO DO | 2008/09/05

WHAT IS WRONG

I am not sure if I should see a shrink or a doctor? A quick sumary of my life until today - January - Got transfered to a new job in a new town. Put my house up for sale and started building new little house in new town on small holding, my brother and wife' s place with their own house there. My mother was living with me since my mother and father' s divorce in 1986. My mother and I were very close, like friends although we had our fights. She was to stay on in my house until sold but fell ill - I fetched her to be with me in new town but she was in and out of hospital since February. Was a very rough time where she had a stroke, and another little heart attack and then passed away in May, alone in Baragwanath after they gave her a temporary pace maker. I vissited while she was in hospital in town every lunchtime and every evening. She was transfered to Bara the Monday, we went to see her every day-except the night before she passed away! I feel SO quilty and bad that I did not go to see her which would have been the last night, she asked us not to come every night, and we listened unfortunately. I can' t seem to cope or accept that my mother passed away and I am left all alone.
I am not married and don' t have kids and I am in my forty' s.
I am crying constantly myself to sleep or if I think of my dear Mom. I am very nasty towards my brother and his wife who have been there for me through it all and has their own life to live but I want to be included with everything they do - which causes a lot of tension between the three of us. Being in a new job and a new town I do not have ANY friends and don' t make friends easily. I went to see a doctor who prescribed Tretinol (or something like that) I took it for a month every night. I slept well but still very moody and down and irritated with my poor family.
After a bad weekend again, huge fight with brother and wife, went to the doctor again, she now described Adco-Talomil 20mg to take 1/2 per day. Did not get the pills yet as I am unsure if I need pills or do I just need a good ' shrink'  to talk to?? I am beginning to wonder if I am normal? I used to be a very strong person.....sorry for the long letter.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Grief is really hard work, I know, and however much you did, you can always feel guilty. Sounds like the doc may have prescribed something like Trypiazol or Tryptanol, an antidepressant, which is sedative and would have helped your sleep without the risk of becoming dependent on it, as one can with some sleeping meds. But antidepressants generally don't help grief itself. Counselling can help., if you can find a counsellor with some experience of this sort of situation. alomil is a generic form of Cipramil, a different type of antidepressant.
You are very very normal indeed --- its the normality that makes one hurt so much on losing someone you love. A good shrink to talk to is likely to be helpful, and expect that while this will help things to improve, it takes 6 to 9 months to work through a significant bereavement

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pummy | 2008/10/05

I dumped my boyfriend, it hurts when he is here and when he is not.He is broke,i dont want his money,cause i can afford myselfi just love him,he is never around with me,he is busy or with friends,he only comes to me late at night or early hours.he cut a my flat key without my permission,he claims he loves me and i love him dearly.it hurts so bad. i dont know what to do.

Reply to pummy

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement